Busy. Please wait.
or

show password
Forgot Password?

Don't have an account?  Sign up 
or

Username is available taken
show password

why


Make sure to remember your password. If you forget it there is no way for StudyStack to send you a reset link. You would need to create a new account.
We do not share your email address with others. It is only used to allow you to reset your password. For details read our Privacy Policy and Terms of Service.


Already a StudyStack user? Log In

Reset Password
Enter the associated with your account, and we'll email you a link to reset your password.

Remove ads
Don't know
Know
remaining cards
Save
0:01
To flip the current card, click it or press the Spacebar key.  To move the current card to one of the three colored boxes, click on the box.  You may also press the UP ARROW key to move the card to the "Know" box, the DOWN ARROW key to move the card to the "Don't know" box, or the RIGHT ARROW key to move the card to the Remaining box.  You may also click on the card displayed in any of the three boxes to bring that card back to the center.

Pass complete!

"Know" box contains:
Time elapsed:
Retries:
restart all cards




share
Embed Code - If you would like this activity on your web page, copy the script below and paste it into your web page.

  Normal Size     Small Size show me how

ATI PHARM unit 10

Chapter questions - Meds affecting the digestive system & nutrition

QuestionAnswer
A clt receiving ranitidine (Zantac) and an antacid for tx of PUD. The nurse should instruct the client to take these medications at least 1 hour apart. (antacids can interfere w/absorption of ranitidine)
A nurse is teaching a clt w/PUD how to properly self-admin ranitidine (Zantac). What client statement indicates effective teaching by the nurse? "I will call my doctor if my stools look black and sticky" (signs of GI bleeding should be reported to PCP)
What clients is a laxative indicated? Adult female who is postpartum from a vaginal delivery w/an episiotomy(prevents straining until episiotomy heals). Client affected by IBS(relief from diarrhea). Client preparing for a colonoscopy(bowel cleansing).
A clt is receiving scopolamine(transderm scop). What statements should alert nurse that client is experiencing side effects of medication? "I'm urinating little and my abdomen feels full." (urinary retention is side effect of this med)
Children and older adults are usually not administered prochlorperazine (Compazine) for nausea and vomiting due to the increased risk for Extrapyramidal symptoms. EPS such as restlessness, anxiety, and spasms of the face and neck are more common in children and older adults.
A nurse is providing teaching to a clt starting omeprazole (Prilosec) for management of GERD. Teaching has been effective when the clt states that this med works by Decreasing the production of gastric acid. (med inhibits the enzyme that produces gastric acid.)
Laxatives containing sodium are contraindicated for which of the following clt conditions? Laxative containing sodium can lead to Hypertension. (sodium and water retention, which could exacerbate hypertension.)
A clt taking sucralfate (Carafate) for peptic ulcer disease has been started on phenytoin(Dilantin) to control seizures. What should be included in the clts teaching? Allow a 2-hr interval b/w these medications. (med can interfere w/the absorption of phenytoin)
What clt w/peptic ulcer disease is misoprostol (Cytotec) contraindicated? 27-year-old pregnant woman. (med can induce pregnancy)
Created by: krislynn